Pennsylvania, 2007Damaging Wind in Pennsylvania, May 26, 2007
May 26, 2007 · NWS PBZ · 1 event in 1 county or zone
An isolated severe thunderstorm developed along a weak boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm developed along a weak boundary.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 26, 2:13 PM EST, 3 hours 27 minutes earlier.
Area forecast discussion, May 26, 2:13 PM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
313 PM EDT SAT MAY 26 2007
.SYNOPSIS...
A FRONTAL BOUNDARY WILL PERSIST ACROSS THE FORECAST AREA THROUGH THE
DAY SUNDAY...FINALLY PASSING SOUTH OF THE REGION MONDAY MORNING.
HIGH PRESSURE WILL THEN BUILD SOUTH ACROSS THE REGION AND PERSIST
THROUGH TUESDAY
&&
.NEAR TERM /THROUGH SUNDAY/...
FRONTAL BOUNDARY STRETCHING EAST WEST ACROSS NORTHERN FORECAST AREA
WILL CONTINUE TO BE FOCUS MECHANISM FOR SHOWERS AND STORMS THIS
EVENING...WITH INSTABILITY DRIVEN STORMS ELSEWHERE. TRAINING HEAVY
PRECIP WILL BE OF CONCERN THIS EVENING WITH THE WEST TO EAST
DIRECTION OF STORMS. THIS BOUNDARY LIFTS NORTH TONIGHT...ALONG WITH
DECREASING INSTABILITY. COLD FRONT WILL CROSS FORECAST AREA FROM
WEST TO EAST SUNDAY EVENING. STRONGER WINDS IN THE COLUMN WILL HELP
INCREASE SEVERE POTENTIAL SUNDAY AFTERNOON AND EVENING.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
WEAKENING COLD FRONT WILL BE LOCATED ALONG NORTHWEST BOUNDARY OF
FORECAST AREA SUNDAY EVENING AND MOVE SOUTHEAST ACROSS FORECAST
AREA BY MID DAY MONDAY. EXPECT DRY CONDITIONS ACROSS NORTHERN
COUNTIES MONDAY WITH A CHANCE OF THUNDERSTORM LINGERING ALONG THE FRONT
IN SOUTHWEST PENNSYLVANIA AND EAST CENTRAL OHIO MONDAY MORNING.
WEAKENING FRONT LINGERS ACROSS NORTHERN WEST VIRGINA MONDAY
AFTERNOON AS HIGH PRESSURE BEGINS TO RIDGE ACROSS THE FRONT WITH A
CHANCE OF A FEW THUNDERSTORMS. HIGH PRESSURE MOVES SOUTHEAST
ACROSS REGION TUESDAY WITH DRY WEATHER AND SEASONABLE TEMPERATURES.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
BY WEDNESDAY MORNING HIGH PRESSURE IS OFF THE EASTERN SEABOARD WITH
SOUTHWEST FLOW DEVELOPING AND A RETURN FLOW OF MOISTURE.
H5 SHORTWAVE WILL BE DROPPING SOUTHEAST FROM NORTHERN PLAINS INTO
DEVELOPING EASTERN UNITED STATES LONG WAVE POSITION. THIS WILL
PULL INCREASING MOISTURE NORTH INTO OHIO RIVER VALLEY BY THURSDAY
WITH CHANCE OF THUNDERSTORMS THROUGH FRIDAY AS FRONT MOVES ACROSS
THE REGION. FRONT EAST OF AREA BY SATURDAY WITH RETURN TO COOLER
DRIER CONDITIONS.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SCATTERED STORMS WILL PERSIST THIS EVENING...A LITTLE MORE
WIDESPREAD NORTH ALONG FRONTAL BOUNDARY. A COLD FRONT WILL CROSS THE
REGION LATE SUNDAY...WITH INSTABILITY INDUCED STORMS FORMING AHEAD
OF IT DURING THE LATE MORNING AND AFTERNOON. MVFR TO VFR CIGS AND
VSBYS ARE EXPECTED THIS EVENING WITH SCATTERED THUNDERSTORMS. AREAS
OF FOG AND LOW CLOUDS WILL FORM OVERNIGHT WITH VSBYS IN THE LIFR TO
MVFR RANGE AND CIGS GENERALLY IN THE MVFR RANGE. VFR CONDITIONS AWAY
FROM STORMS IS EXPECTED ON SUNDAY AND SUNDAY NIGHT WITH MVFR
CONDITIONS IN AND NEAR STORMS.
GENERALLY VFR CONDITIONS ARE EXPECTED MONDAY THROUGH
WEDNESDAY...WITH LINGERING SHOWERS POSSIBLE MONDAY MORNING.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, May 26, 4:06 AM EST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
506 AM EDT SAT MAY 26 2007
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-270915-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-
506 AM EDT SAT MAY 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AS A COLD FRONT APPROACHES THE REGION SUNDAY THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. LARGE
HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT
WITH THESE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.
MDZ001-WVZ012-021>023-041-270915-
GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
506 AM EDT SAT MAY 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 26, 3:23 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
423 PM EDT SAT MAY 26 2007
OHZ040-041-262130-
CARROLL OH-COLUMBIANA OH-
423 PM EDT SAT MAY 26 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA AND CARROLL...
AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER AUGUSTA...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
AUGUSTA...BEAVER CREEK STATE PARK...EAST PALESTINE...EAST
ROCHESTER...GUILFORD LAKE STATE PARK...LISBON...MECHANICSTOWN AND
MILLPORT
SMALL HAIL...AND BRIEF WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS.
SOME OF THE STORMS WILL BE ACCOMPANIED BY HEAVY DOWNPOURS THAT MAY
CAUSE PONDING OF WATER ON ROAD SURFACES.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 26, 4:04 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
504 PM EDT SAT MAY 26 2007
OHZ049-262200-
HARRISON OH-
504 PM EDT SAT MAY 26 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
HARRISON...
AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER SCIO...MOVING EAST AT 20 MPH.
SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS THAT MAY
CAUSE PONDING OF WATER ON ROAD SURFACES.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
HOPEDALE...JEWETT AND SCIO
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 26, 4:16 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
516 PM EDT SAT MAY 26 2007
OHZ050-262215-
JEFFERSON OH-
516 PM EDT SAT MAY 26 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
JEFFERSON...
AT 512 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES NORTH OF UNIONPORT...MOVING
EAST AT 20 MPH. SOME OF THESE STORMS WILL PRODUCE SMALL HAIL AND
LOCALLY HEAVY DOWNPOURS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BERGHOLZ...HAMMONDSVILLE...RICHMOND...STEUBENVILLE...UNIONPORT AND
WINTERSVILLE
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 26, 4:35 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
535 PM EDT SAT MAY 26 2007
WVZ001-002-262200-
BROOKE WV-HANCOCK WV-
535 PM EDT SAT MAY 26 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
BROOKE AND HANCOCK...
AT 533 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES WEST OF WEIRTON...OR ABOUT 2
MILES NORTHWEST OF STEUBENVILLE...MOVING EAST AT 20 MPH.
SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS THAT
MAY CAUSE PONDING OF WATER ON ROADS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
COLLIERS...SUN VALLEY AND WEIRTON
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 26, 4:48 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
548 PM EDT SAT MAY 26 2007
PAZ029-262215-
WASHINGTON PA-
548 PM EDT SAT MAY 26 2007
...THUNDERSTORM WILL MOVE THROUGH NORTHERN WASHINGTON COUNTY...
AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER WEIRTON...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BURGETTSTOWN AND FLORENCE.
SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE. ALSO, WATER WILL
POND ON THE ROAD. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 26, 5:15 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
615 PM EDT SAT MAY 26 2007
PAZ021-262300-
ALLEGHENY PA-
615 PM EDT SAT MAY 26 2007
...STRONG THUNDERSTORMS TO MOVE THROUGH ALLEGHENY COUNTY...
AT 615 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 6 MILES WEST OF IMPERIAL...OR ABOUT 4
MILES SOUTHEAST OF RACCOON CREEK STATE PARK...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
DOWNTOWN PITTSBURGH...FRANKLIN PARK...IMPERIAL...MCKEES ROCKS...
MOON...THE NORTH SIDE...PERRYSVILLE AND SEWICKLEY.
SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE. ALSO, WATER WILL
POND ON ROADS...AFFECTING THE PARKWAY WEST AND INTERSTATE 79.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Thunderstorm Wind, Allegheny
- When
- May 26, 5:40 PM EST
- Where
- Allegheny County, 2 mi SW of Coraopolis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 40.500, -80.197
Off duty NWS employee reported large branches down along Broadhead RD.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Alabama, May 26, 20071 death · 1 event
- Tornado and Flash Flooding in Kansas, May 26, 2007$300,000 · EF0 · 5 events
- Flooding and Damaging Wind in Illinois, May 26, 2007$50,000 · 60 kt wind · 5 events
- Lightning Strike in Missouri, May 26, 2007$15,000 · 1 event
- Lightning Strike in Indiana, May 26, 20071 injured · 1 event
- Hail in Indiana, May 26, 20070.88 in hail · 6 events
- Hail and Heavy Rain in Kansas, May 26, 20071 in hail · 5 events
- Hail and Damaging Winds in Illinois, May 26, 2007$10,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Virginia, May 26, 2007$3,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, May 26, 20073 events
- Hail and Damaging Winds in Ohio, May 26, 2007$2,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Illinois, May 26, 2007$5,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26636.